MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT

OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT
Model Number UES-40
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject ues-40 has not been returned to olympus medical systems corp.(omsc) for evaluation.There were no further details provided.If significant additional information is received, this report will be supplemented.
 
Event or Problem Description
During the procedure of hernia repair with the ues-40, the user noticed spark on the inner side of the thigh of the patient.The user had attached the patient plate on the outer side of the thigh of the patient.The user confirmed there was no cables or metal device on the inner side of the thigh of the patient.The user replaced the subject ues-40 to another unspecified non-olympus generator to complete the procedure.The user reported that the skin of inner side of the thigh of the patient became red and the scrotum of the patient got minor burns.Local department of olympus (b)(6) reported the following inspection result of the subject device.There was no abnormality of the subject device.The phenomenon has been occurred by mishandling.
 
Additional Manufacturer Narrative
This is a supplemental report.The subject ues-40 was not returned to olympus medical systems corp.(omsc) for evaluation.Since the subject device was not returned, the exact cause was unknown.Omsc received the following additional information.The reddened skin was where the p plate was attached.There were no abnormalities in the function and performance of the ues-40 based on the local service engineer test chart.Because there was no abnormality in the subject device, there was the possibility that the burn of the patient's skin was attributed to the increase of the high frequency current density due to the insufficient contact between the patient plate and the patient¿s skin by inappropriate handling by the user.Omsc reviewed the manufacturing history (dhr) of the subject device and confirmed no irregularity.The instruction manual of the subject device states the corresponding method in case of an abnormality and appropriate handling of the device and the p plate.

Brand Name
ELECTROSURGICAL UNIT
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9264873
Report Number8010047-2019-03788
Device Sequence Number14021373
Product Code GEI
UDI-Device Identifier04953170287275
UDI-Public04953170287275
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberUES-40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;